Thursday, December 16, 2010

What a difference a year makes!


What a difference a year makes!

Last year at this time, I had zero appetite, I slept for about 14 hours a day, and although I remember Christmas Day, that's about all I remember. I was staring at the back of my eye-lids for most of Christmas break last year.

Why?

Because I was depressed. Like the worst kind of depressed I've ever been. It should be made known that I am a vitamin D girl to the max. Lack of sunshine and heat on my skin can cause some seasonal depression for me, but that was not seasonal depression. That was not the blues. That was, i'm-really-freakin-hungry-but-nothing-sounds-good and I've-lost-10-pounds-in-two-weeks and you-better-not-look-at-me-wrong-or-I'm-gonna-cry-for-hours-on-end.

What gives?, you might ask yourself.

Let me tell ya.

Depo-Provera is what gave.

Whether you take birth control so that you can be baby-free for a little bit longer, or you take it because your period is heavy (you and every other girl who doesn't want to admit why she's really using it) you should know about Depo-Provera; the birth control shot.

At first glance, the birth control shot seems like heaven. You only have to get one shot in your arm once every three months and you're protected from explosive periods (or whatever you wanna tell yourself) for the whole time.

Pretty awesome huh?

I thought so too.

I thought it was pretty great until I told someone I was on it and they said, "yeah, I gained 45 pounds while I was on it" and another who said, "yeah I knew this girl who was on it and she gained 20 pounds." Well, 20 was better than 45, but seriously, I cannot afford to gain any weight.

Good news: I didn't gain any weight on it, I lost 10 pounds.
Bad news: I lost 10 pounds because I couldn't eat and probably burned a stupid amount of calories every time I went into hysterics over a burnt christmas cookie or a bow that didn't look just right.

Other bad news? The shot ended early and I was on my period for 15 days straight. Yeah, 15.

As soon as the Depo ran out, the hysterics ended (And I gained the weight back) (possibly from eating so much chocolate for 15 days that you'd think I was Willy Wonka).

Moral of the story?

Just take the stupid ole' pill.


4 comments:

Jenni said...

Wow!! That's crazy... I can't take ANY BC. They all make me crazy and aggravate my migraines. :( Glad you're better this year Ali!!

Blair@HeirtoBlair said...

I HATE birth control. HATE HATE HATE.

Glad you are feeling better, m'dear.

Ali said...

thanks ladies! and Blair ... I'm about to post some pictures and stuff so you can deliberate our friendship and also, so everyone else can know who I am just in case they didn't know :)

Caitlin said...

So glad that a year has made such a difference for you! And it's nice knowing that I'm not the only one that has had some rough times with BC! Being a woman is tough sometimes!